Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 59, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 11, 2025, 1:56 PM CDT for Jackson County, Nobles County, Rock County, Minnesota; Lyon County, Osceola County, Iowa. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2025, 1:56 PM CDT (18:56 UTC)
- Expired
- Jun 11, 2025, 2:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lyon County, IA, Osceola County, IA, Jackson County, MN, Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:56 PM CDT | TSTM WND DMG | Sibley, IA | Roof blown off shed. Time estimated from radar. |
| Jun 11, 1:56 PM CDT | TSTM WND DMG | Sibley, IA | Trees reported down in Sibley. Time estimated from radar. |
| Jun 11, 2:00 PM CDT | TSTM WND GST 73 | 3 Ne Sibley, IA | Mesonet station RSYI4 Sibley. Time estimated from radar. |
| Jun 11, 2:01 PM CDT | TSTM WND DMG | 4 Ene Sibley, IA | Lean-to damaged along Hwy 9. Time estimated from radar. |
| Jun 11, 2:03 PM CDT | TSTM WND DMG | 5 E Sibley, IA | 3/4 mile of power poles knocked down by thunderstorm wind gusts. |
| Jun 11, 2:05 PM CDT | TSTM WND GST 61 | 4 Nne Sibley, IA | Personal weather station. |
| Jun 11, 2:23 PM CDT | TSTM WND GST 60 | 2 Sw Harris, IA | Estimated wind gust of 60 mph. A lot of blowing dust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3174 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WUUS53 KFSD 111856
SVRFSD
IAC119-143-MNC063-105-133-111945-
/O.NEW.KFSD.SV.W.0059.250611T1856Z-250611T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
156 PM CDT Wed Jun 11 2025
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Eastern Lyon County in northwestern Iowa...
Osceola County in northwestern Iowa...
East central Rock County in southwestern Minnesota...
Western Jackson County in southwestern Minnesota...
Nobles County in southwestern Minnesota...
* Until 245 PM CDT.
* At 156 PM CDT, severe thunderstorms were located along a line
extending from near Lismore to near Little Rock to near George,
moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Public weather station reported a gust of 62 mph 4 miles
southeast of Rock Rapids at 1:35 pm CDT.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Sibley, George, Little Rock, Rushmore, and Wilmont around 200 PM
CDT.
Worthington and Ashton around 205 PM CDT.
Round Lake around 215 PM CDT.
Other locations in the path of these severe thunderstorms include
Ocheyedan, Brewster and Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4333 9539 4327 9613 4345 9602 4373 9609
4385 9574 4385 9535
TIME...MOT...LOC 1856Z 252DEG 37KT 4370 9593 4350 9583 4328 9606
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
AP3 follow-up statements
889
WWUS53 KFSD 111909
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
209 PM CDT Wed Jun 11 2025
MNC133-111919-
/O.CAN.KFSD.SV.W.0059.000000T0000Z-250611T1945Z/
Rock MN-
209 PM CDT Wed Jun 11 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 4333 9539 4328 9601 4353 9594 4377 9590
4378 9570 4379 9535
TIME...MOT...LOC 1909Z 270DEG 37KT 4373 9579 4353 9569 4331 9592
$$
IAC119-143-MNC063-105-111945-
/O.CON.KFSD.SV.W.0059.000000T0000Z-250611T1945Z/
Lyon IA-Osceola IA-Jackson MN-Nobles MN-
209 PM CDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN LYON...OSCEOLA...SOUTHWESTERN JACKSON AND NOBLES
COUNTIES...
At 209 PM CDT, severe thunderstorms were located along a line
extending from near Wilmont to 8 miles southeast of Rushmore to near
George, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Public report of tree damage in or near Little Rock.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Worthington, Sibley, Ashton, and Round Lake around 215 PM CDT.
Other locations in the path of these severe thunderstorms include
Ocheyedan, Brewster and Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4333 9539 4328 9601 4353 9594 4377 9590
4378 9570 4379 9535
TIME...MOT...LOC 1909Z 270DEG 37KT 4373 9579 4353 9569 4331 9592
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
AP479
WWUS53 KFSD 111914
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
214 PM CDT Wed Jun 11 2025
IAC119-143-MNC063-105-111945-
/O.CON.KFSD.SV.W.0059.000000T0000Z-250611T1945Z/
Lyon IA-Osceola IA-Jackson MN-Nobles MN-
214 PM CDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EAST CENTRAL LYON...OSCEOLA...SOUTHWESTERN JACKSON AND
SOUTHEASTERN NOBLES COUNTIES...
At 213 PM CDT, severe thunderstorms were located along a line
extending from near Wilmont to 6 miles southwest of Worthington to
near Ashton, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Public report of trees down in Sibley.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Worthington, Sibley, Ocheyedan, Ashton, and Round Lake around 220
PM CDT.
Brewster and Harris around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4333 9539 4330 9590 4354 9584 4376 9582
4376 9570 4375 9536
TIME...MOT...LOC 1913Z 270DEG 37KT 4374 9575 4354 9565 4332 9588
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
AP885
WWUS53 KFSD 111934
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
234 PM CDT Wed Jun 11 2025
IAC119-111943-
/O.CAN.KFSD.SV.W.0059.000000T0000Z-250611T1945Z/
Lyon IA-
234 PM CDT Wed Jun 11 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4331 9571 4345 9558 4366 9563 4366 9537
4333 9539
TIME...MOT...LOC 1933Z 270DEG 37KT 4380 9549 4360 9539 4338 9562
$$
IAC143-MNC063-105-111945-
/O.CON.KFSD.SV.W.0059.000000T0000Z-250611T1945Z/
Osceola IA-Jackson MN-Nobles MN-
234 PM CDT Wed Jun 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN OSCEOLA...SOUTHWESTERN JACKSON AND SOUTHEASTERN NOBLES
COUNTIES...
At 233 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Brewster to 6 miles northeast of
Round Lake to near Ocheyedan, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Emergency management has reported tree damage in and around
Sibley.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Ocheyedan and Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4331 9571 4345 9558 4366 9563 4366 9537
4333 9539
TIME...MOT...LOC 1933Z 270DEG 37KT 4380 9549 4360 9539 4338 9562
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
APWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:55 PM CDT, 1 hour 1 minute earlier. Its key messages:
- Morning showers and isolated storms continue, with increased risks for thunderstorms south of I-90 today between 2 pm and 10 pm. Isolated strong to severe storms possible, with large hail (up to 1.5") and strong wind gusts (60-70 mph).
- Thunderstorm risks continue tonight into Thursday morning, slowly shifting northward. Persistent marginal large hail risks along with the potential for locally heavy rainfall are expected. Exact locations remain uncertain, though favor areas along/north of I-90.
- More of the same Thursday into Thursday night with isolated to scattered severe storms possible in the afternoon and evening; exact area remains uncertain. Locally heavy rainfall risk continues.
- Temperatures rise through the upcoming weekend, bringing additional thunderstorm risks by Sunday and into next week. Monitor for strong storm potential.
Area forecast discussion, Jun 11, 12:55 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Sioux Falls SD 1255 PM CDT Wed Jun 11 2025 .KEY MESSAGES... - Morning showers and isolated storms continue, with increased risks for thunderstorms south of I-90 today between 2 pm and 10 pm. Isolated strong to severe storms possible, with large hail (up to 1.5") and strong wind gusts (60-70 mph). - Thunderstorm risks continue tonight into Thursday morning, slowly shifting northward. Persistent marginal large hail risks along with the potential for locally heavy rainfall are expected. Exact locations remain uncertain, though favor areas along/north of I-90. - More of the same Thursday into Thursday night with isolated to scattered severe storms possible in the afternoon and evening; exact area remains uncertain. Locally heavy rainfall risk continues. - Temperatures rise through the upcoming weekend, bringing additional thunderstorm risks by Sunday and into next week. Monitor for strong storm potential. && .DISCUSSION... Issued at 351 AM CDT Wed Jun 11 2025 TODAY: Showers and isolated thunderstorms continue this morning along and north of US Highway 14 stretching southwest into southwestern SD with a mid level wave approaching and near the nose of the LLJ. Surface boundary is slowly moving south this morning, evident on radar around 3 AM CDT stretching from roughly Plankinton to Viborg to Milford. This boundary should continue to move to the south through the morning hours, later becoming a catalyst for thunderstorm development this afternoon and evening. Ahead of that though, expect these elevated showers and isolated storms to continue to move to the east this morning, with the greatest chances continuing to be around the US Hwy 14 corridor. Patchy areas of wildfire smoke may mix down to the surface through the day leading to locally reduced visibility and air quality. Moisture increases south of the boundary though the early afternoon hours, and with temperatures in this area into the upper 80s and lower 90s, should lead to a corridor of increased instability around or above 1500 J/kg (although the GFS/NAM are much greater in values) between the US Hwy 20 corridor and the I-90 corridor east of the James River Valley. Highest shear values (40+ kts) remain to the north of I-90 ergo offset from the best instability; however, shear values around 25 to 30 knots still support large hail and damaging wind gusts (especially with drier sub cloud layer). Tornado risk is very low; that said, should a storm be more surface based near the boundary, there may be enough 0-1 km shear to support a brief spin. The main threats with thunderstorms are hail up to the size of ping pong balls (1.5") and wind gusts to 70 mph between 2 and 10 PM. Locally heavy rainfall is possible. Storms should taper off late in the evening with the loss of instability. TONIGHT: There may be a lull in shower and thunderstorm activity before development commences along the elevated (850mb) front/WAA wing and near the nose of the LLJ around 1 AM. This activity looks to be more along and north of I-90, possibly as far north as US Hwy 14. Not much in the way of instability (less than 1000 J/kg) with mid level lapse rates less than 6.5 deg C/km. Stronger storms could produce hail to quarter size. Locally heavy rainfall is more of a concern tonight than during today, as storm motion and development will be nearly parallel to the west-east oriented front. Lower level winds continuing to shift to the south allow for efficient moisture transport, and a deep warm cloud layer over 10k ft supports efficient rainfall rates. Isolated to scattered flash flooding may occur, especially in urban or low lying areas. THURSDAY-THURSDAY NIGHT: Thursday's severe and heavy rain threats are going to be highly dependent on where boundaries end up after convection today through tonight. However, 11.00z guidance seems to be trending more northerly (toward US Hwy 14 or north) with the fronts and the mid level wave ejection, so trended the higher pops in that general direction. Less confident in the evolution of precipitation through the evening and into Thursday night with timing differences in frontal passages. Strong to severe storms are again possible, although confidence in timing and location is low. Hail to the size of ping pong balls and wind gusts to 70 mph would again be the main risks. Locally heavy rainfall is also possible, with more concern for areas which receive storms and heavy rainfall today and tonight. Areas north of I-90 and especially southwestern MN look to be at the greatest risk for heavier rainfall. Given the shift of the front north, raised highs a couple of degrees, especially south of I-90. Rainfall amounts into early Friday will be highly dependent on storm coverage; however, pockets of 2-4 inches are possible with about a 30% chance north and east of Sioux Falls. Mean values across the area are generally 0.25" to 1.25". FRIDAY-SATURDAY: Lingering showers and storms move east with the trough Friday. Mid and upper level ridging begins to build to the west with surface high pressure moving in as well. Could see some additional showers and isolated thunderstorms with a couple of ridge riding waves, but confidence is low on the details, especially with soundings showing a lack of moisture. Temperatures generally within 10 degrees of average. SUNDAY ONWARD: Ridging slides east and flattens into the early part of next week, with at least one more ridge rider Sunday. A more defined mid/upper level trough develops early next week, sliding east near the International Border sometime late weekend into early next week. Models are quite varied on the details of this trough and associated surface low, but this could bring additional shower and storm chances to the region. Guidance continues to diverge mid to late next week, with the 11.00z GFS most bullish on a deep mid/upper level trough moving through the Plains. Although details are uncertain, this pattern is conducive to periods of showers and thunderstorms. Machine learning and other guidance indicates that some strong to severe storm potential exists, so stay tuned to the forecast for updates - especially if you have outdoor or travel plans Sunday into next week. Temperatures stay in the mid 70s to upper 80s for highs and mid 50s to mid 60s for lows. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1250 PM CDT Wed Jun 11 2025 Mostly VFR conditions with occasional MVFR/IFR vsbys will be possible this TAF period mostly due to developing showers and thunderstorms. Taking a look across the area, all focus continues to be a line of developing showers and thunderstorms along a Wagner to Sioux Falls to Marshall, MN line. As this line continues to push eastwards, temporary MVFR vsbys along with a quick wind shift towards the northwest will be possible through about 21z. Otherwise, additional development along and south of I-90 overnight will lift northwards throughout the day on Thursday promoting MVFR to IFR ceilings and vsbys at times. Lastly, easterly winds will become more southeasterly winds to end the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...SG AVIATION...05
Hazardous weather outlook, Jun 11, 4:45 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 445 AM CDT Wed Jun 11 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-120945- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 445 AM CDT Wed Jun 11 2025 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Wildfire smoke may cause surface impacts at times. Those sensitive to air pollutants should monitor air quality sources. Shower and thunderstorm chances increase this afternoon and this evening. A few storms could produce hail to ping pong ball size and wind gusts to 70 mph along and south of I-90. Locally heavy rainfall is possible. Additional showers and storms expected overnight with locally heavy rainfall. Hail to the size of quarters is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periodic showers and thunderstorms continue into Friday. Storms Thursday afternoon and evening may be strong to severe with areas of heavy rainfall, though the location is more uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 11, 1:43 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
143 PM CDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Gst 4 SSE Rock Rapids 43.37N 96.14W
06/11/2025 M62 MPH Lyon IA Public
Personal weather station.
&&
TRMLocal storm report, Jun 11, 1:44 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
144 PM CDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Tstm Wnd Gst 2 S Lester 43.41N 96.33W
06/11/2025 M56 MPH Lyon IA Public
Personal weather station.
&&
TRMLocal storm report, Jun 11, 1:46 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
146 PM CDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM Tstm Wnd Gst 2 SE Rock Rapids 43.40N 96.14W
06/11/2025 M59 MPH Lyon IA Public
Personal weather station.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:33 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 27 min |
| Jun 11, 2:21 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 24 min |
| Jun 11, 2:45 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 45 min |
| Jun 11, 2:50 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 40 min |
| Jun 11, 3:50 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida | 40 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.